Mississippi, 2018Strong Wind in Mississippi, June 9, 2018
June 9, 2018 · NWS MEG · 1 event in 1 county or zone
A strong outflow boundary from distant convection caused damaging winds to portions of northeast Mississippi during the mid afternoon hours of June 9th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $75,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong outflow boundary from distant convection caused damaging winds to portions of northeast Mississippi during the mid afternoon hours of June 9th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 9, 11:52 AM CST, 1 hour 38 minutes earlier.
Area forecast discussion, Jun 9, 11:52 AM CST, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1252 PM CDT Sat Jun 9 2018
.DISCUSSION...
Updated for aviation discussion
&&
.PREV DISCUSSION... /issued 1116 AM CDT Sat Jun 9 2018/
UPDATE...
Ongoing convection across Southern Missouri is slowly drifting
east-southeast. The CAM models are showing this convection dying
out as it sinks into the Mid-South. However, some of the CAM
models are indicating redevelopment will occur south of this area
which means Northeast Arkansas, the Missouri Bootheel and
portions of West Tennessee could see convection this afternoon.
Don't know if an outflow boundary coming off the current
convection will be the initiation point or its just an area of
convergence. For now have nudged POPS up slightly. May need to
bump up further if convection indeeds starts developing. Rest of
forecast looks good.
KRM
DISCUSSION... /issued 317 AM CDT Sat Jun 9 2018/
Another hot day is on tap for the Midsouth. Highs will climb well
into the 90s again today with heat indices in the middle to upper
90s. Weak Northwest flow will remain in place across the Midsouth
for the next few days as a ridge over the Plains gradually shifts
East. A weak shortwave trough will move through the mean flow
across Iowa into South Illinois/Indiana, possibly bringing a few
showers and thunderstorms to Northern portions of the Midsouth
this afternoon but the mean storm track will keep most activity to
our North. Our convection will be mostly driven by daytime
heating...possibly enhanced a bit by the shortwave.
Thicknesses will lower slightly early next week bringing
temperatures back down slightly, but still a few degrees above
normal. The ridge over the Plains will slowly flatten out during
the early to middle part of the work week resulting in zonal flow
across the Midsouth. We may see a weak cold front stall across the
region on Wednesday, but confidence in low that the front will
make it this far South due to the lack of steering flow aloft.
Nevertheless, Wednesday may be our best shot at rain over the
next 7 days.
Late in the work week, a ridge will restrengthen over the Plains
resulting in drier and warmer conditions across the Midsouth.
Guidance looks a bit cool Thursday into Friday given the expected
pattern.
30
&&
.AVIATION...
Mainly VFR conditions will continue through the period. A weak
midlevel shear axis over the region and outflow boundaries moving
south from convective activity over MO will trigger isolated to
scattered SHRAs/TSRAs this afternoon. Activity will dissipate by
sunset. Expect SW winds at 7-9 kts this afternoon diminishing
overnight. Some models are depicting some activity moving into
West TN Sunday afternoon but confidence in timing/areal extent is
low.
SJM
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Jun 9, 2:17 AM CST, 11 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
317 AM CDT Sat Jun 9 2018
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-101030-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence-
Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion-
Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman-
Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton-
Tishomingo-Tunica-Union-Weakley-Yalobusha-
317 AM CDT Sat Jun 9 2018
This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
Strong Wind, Monroe
- When
- June 9, 1:30 PM CST to 1:40 PM CST
- Where
- Monroe forecast zone
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $75,000
- Reported by
- Public
- Coordinates
- 33.892, -88.480 (the zone’s center; the record gives no point)
Trees were blown down in Aberdeen. One large tree fell on a house on Jefferson Street.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Iowa, June 9 to 10, 2018$704,000 · 1.75 in hail · 33 events
- Flash Flooding and Flooding in Iowa, June 9 to 10, 2018$930,000 · 2.5 in hail · 24 events
- Lightning Strike in Florida, June 9, 20181 injured · $1.0 million · 1 event
- Flash Flood and Damaging Winds in Virginia, June 9, 2018$1.0 million · 50 kt wind · 8 events
- Flooding in Iowa, June 9 to 15, 2018$950,000 · 5 events
- Flash Flood and Hail in Kentucky, June 9 to 12, 2018$170,000 · 60 kt wind · 33 events
- Flash Flooding and Hail in Minnesota, June 9 to 10, 2018$395,000 · 1 in hail · 7 events
- Flooding in Virginia, June 9, 2018$200,000 · 3 events
- Flooding and Damaging Winds in Ohio, June 9, 2018$55,000 · 50 kt wind · 18 events
- Tornado and Flash Flooding in Iowa, June 9 to 10, 2018EF1 · 27 events
- Damaging Winds and Lightning Strike in Alabama, June 9, 2018$76,000 · 50 kt wind · 6 events
- Damaging Winds in Kentucky, June 9, 20182 injured · $35,000 · 61 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 767119.